Homogenization of a Convection–Diffusion Equation in a Thin Rod Structure
This chapter is devoted to the homogenization of a stationary convection diffusion model problem in a thin rod structure. More precisely, we study the asymptotic behavior of solutions to a boundary value problem for a convection diffusion equation defined in a thin cylinder that is the union of two nonintersecting cylinders with a junction at the origin. We suppose that in each of these cylinders the coefficients are rapidly oscillating functions that are periodic in the axial direction, and that the microstructure period is of the same order as the cylinder diameter. On the lateral boundary of the cylinder we assume the Neumann boundary condition, while at the cylinder bases the Dirichlet boundary conditions are posed.
KeywordsConvection Dition Cylin
Unable to display preview. Download preview PDF.
- [BaPa89]Bakhvalov, N.S., Panasenko, G.P.: Homogenization: Averaging Processes in Periodic Media, Kluwer, Dordrecht–Boston–London (1989).Google Scholar
- [BLP78]Bensoussan, A., Lions, J. L., Papanicolaou, G.: Asymptotic Analysis for Periodic Structure, North-Holland, New York (1978).Google Scholar
- [GiTr98]Gilbarg, D., Trudinger, N.S.: Elliptic Partial Differential Equations of Second Order, Springer, Berlin (1998).Google Scholar
- [Naz82]Nazarov, S.A.: Structure of the solutions of boundary value problems in thin regions. Vestnik Leningrad. Univ. Mat. Mekh. Astronom., 126, 65–68 (1982) (Russian).Google Scholar
- [Naz99]Nazarov, S.A.: Justification of the asymptotic theory of thin rods. Integral and pointwise estimates. J. Math. Sci., 97, 4245–4279 (1999).Google Scholar
- [Pa05]Panasenko, G.P.: Multi-Scale Modelling for Structures and Composites, Springer, Dordrecht (2005).Google Scholar
- [PaPi09]Pankratova, I., Piatnitski, A.: On the behavior at infinity of solutions to stationary convection-diffusion equation in a cylinder, DCDS-B, 11 (2009).Google Scholar
- [TrVi87]Trabucho, L., Viaño, J.M.: Derivation of generalized models for linear elastic beams by asymptotic expansion methods, in Applications of Multiple Scaling in Mechanics, Masson, Paris (1987), 302–315.Google Scholar
- [Ve95]Veiga, M.F.: Asymptotic method applied to a beam with a variable cross section, in Asymptotic Methods for Elastic Structures, de Gruyter, Berlin (1995), 237–254.Google Scholar